Hello, I just started Accutane and I am worried about possible side effects. I asked my GP about any side effects and she told me that there weren’t any. However, I did my own research and I learned that there can be birth defects, severe dryness, depression(which I have)etc. My concern is if I will get ice pick scars once the Accutane gets rid of my acne? I have a lot of acne scarring, but no ice picks. Is this a good indication that I will not get ice pick scars? Thank you for reading my post!
Can the Aftereffects of Accutane Cause Ice Pick Scars?
Doctor Answers (1)
Accutane and ice-pick scars
You should be careful during your Accutane treatment and if you notice any changes in your mood let your dermatologist know right away with your history. There are no studies done that show that Accutane causes ice-pick scars. From my experience I have seen ice-pick scars from the patient constantly picking their pimples which leaves a small depression in the skin. Genetics also play a big factor on how your skin heals. If you don't have any ice-pick scars currently, then mostly likely you shouldn't develop them. Accutane actually prevents scars so it might be the right choice for your acne vulgaris.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.